MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 72003
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient has a history of other failed surgical interventions which the patient reports are due to scar tissue.Medical records for those failed attempts are not available to the nalu firm for review and confirmation.Patient is reported to have a congenitally narrow canal and likely significant spinal stenosis, making entry and placement of the nalu leads difficult and leading to the procedure being aborted.There are no reports from the implanting physician of any surgical tool failure or nalu system or component failure.
 
Event or Problem Description
On (b)(6) 2023 a surgical procedure was attempted and aborted.Patient was scheduled to receive the nalu spinal cord stimulator trial system implanted, however upon attempting to insert the leads the physician found he was unable to insert the leads past the t10 vertebra.Physician attempted entry at l1/2 and moved up to t12/l1 also with no success.Physician injected contrast dye into the epidural space and was not able to achieve any flow upward or laterally.Ultimately the physician elected to abort the procedure without placing the system.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key18416537
Report Number3015425075-2023-00322
Device Sequence Number20800225
Product Code GZB
UDI-Device Identifier00812537033631
UDI-Public0100812537033631112211031725110310UF534
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model Number72003
Device Catalogue Number72003
Device Lot NumberUF534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown